High Wind, Northeast Highlands
- When
- February 28, 1:00 PM MST to 5:00 PM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 39 kt (45 mph) estimated sustained
- Reported by
- ASOS
Another period of strong downslope winds and gustiness from the central mountains east across the plains of eastern New Mexico.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Another period of strong downslope winds and gustiness from the central mountains east across the plains of eastern New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Feb 28, 10:34 AM MST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1034 AM MST WED FEB 28 2007 .UPDATE...UPDATED PACKAGE TO INCREASE 1ST PERIOD TEMPS...GREATEST UPWARD TWEAKS ACROSS S AND E...GENERALLY 4 TO 8 DEGREES...DECREASING THE AMOUNT OF ADJUSTMENT FARTHER TO THE N AND W. OTHERWISE EARLY MORNING ZONES AND HIGHLIGHTS LOOK GOOD. && .PREV DISCUSSION...300 AM MST WED FEB 28 2007... STRONG GUSTY WINDS TODAY FOR NEW MEXICO COMBINED WITH SNOW FOR THE NORTHWEST AND NORTHERN MTNS ALONG THE CO BORDER. CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO. SMALL SHORTWAVE MOVING OVER NM HAS BROUGHT UPPER LVL PAC MOISTURE OVER THE STATE AND AN INCREASE TO THE CLOUD COVER. ASSOCIATED 140 TO 150 KTS 250 MB JET HAS ALSO NOSED INTO CENTRAL NM OVERNIGHT. STRONGER WINDS ALOFT POISED NEAR SOUTHERN CA STILL TO ENTER THE STATE LATER TODAY AS THE MAIN TROF AXIS DIGS OVER THE GREAT BASIN AND SLIDES EAST. THE TROF SHOULD SHIFT THE JET AND STRONGEST WINDS SLIGHTLY SOUTH OVER THE WEST AND CENTRAL PORTION OF THE STATE. A HIGH WIND WARNING IS WARRANTED FOR THE GILA AND SOUTHERN PART OF THE MIDDLE RIO GRANDE VALLEY AND FROM THE EASTERN SLOPES OF THE CENTRAL MTN CHAIN OVER THE EASTERN PLAINS. THE FAR NORTHEAST PLAINS MAY BE ON THE LOW SIDE OF HIGH WIND CRITERIA...THAT SAID WILL STILL INCLUDE THEM IN THE WARNING. EVEN WITH THE SOUTHERLY SHIFT IN THE STRONGEST WINDS ALOFT SPEEDS OVER THE WESTERN...NORTHWESTERN AND NORTHERN MTNS ALONG WITH THE MIDDLE AND UPPER RIO GRANDE VALLEY SHOULD REACH ADVISORY CRITERIA TODAY. THEREFORE WILL ISSUE A WIND ADV FOR THE RIO GRANDE VALLEY AND WESTERN MTNS. SNOW SHOWERS WILL MAINLY PRODUCE ACCUMULATING SNOW OVER THE NORTHWEST AND NORTHERN MOUNTAINS. MORE SPECIFICALLY THE SAN JUANS MAY SEE ISOLD ACCUMS OF 2 TO 4 WITH UP TO 5 INCHES AND LOCALLY HIGHER AMOUNTS AT THE HIGHEST ELEVATIONS ESPECIALLY ALONG THE CO BORDER. FOR THE NORTHWEST MTN ZONE WINDS WILL BE THE MAIN FEATURE IN THE SOUTHERN PART OF THE ZONE WITH THE COMBINATION OF WIND...SNOW AND BLOWING SNOW FOR THE NORTHERN PORTION OF THE ZONE. THE SAME TRAIN OF THOUGHT FOR THE NORTHERN MTNS. WITH THE COMBINATION OF WIND...THEN SNOW AND BLOWING SNOW WILL ISSUE A WINTER WEATHER ADV FOR THE NORTHWEST AND NORTHERN MTNS. THE NORTHWEST PLATEAU WILL ALSO HAVE WINDY CONDITIONS AND SHOWERS ALONG THE NORTHERN TIER BUT VALUES ARE MARGINAL FOR ISSUING ADVISORY AT THIS TIME. HIGH WINDS AND LIMITED MOISTURE WILL RESULT IN FIRE WEATHER CONCERNS AND HAS PROMPTED A RED FLAG WARNING FOR THE MIDDLE RIO GRANDE VALLEY...EAST CENTRAL HIGHLANDS AND PLAINS AND NORTHEAST PLAINS. COLD FRONT IS POISED TO ENTER NORTHWEST NM LATER THIS MORNING...HIGH TEMPS WILL BE REACHED EARLY RATHER THAN LATER FOR THIS REGION. BUMPED VALUES UP SLIGHTLY FOR THIS AREA AS LOWS LOOK SLIGHTLY WARMER THAN PREVIOUSLY THOUGHT DUE TO CLOUD COVER. TEMPS WILL MODERATE LATE MORNING AND EARLY AFTERNOON BEFORE SLOWLY DECREASING THRU THE REST OF THE AFTERNOON AND EVENING. COOLING TREND WILL CONTINUE THRU THURSDAY. THE GFS IS MORE PROGRESSIVE WITH THE SYSTEM THAN PREVIOUS RUNS AND NOW DOES NOT BRING ADDITIONAL DISTURBANCES DOWN THE BACK SIDE WHICH WOULD HAVE FLATTEN THE TROF. ALSO...THE LAST PUSH LATE FRI INTO SAT IS FARTHER EAST. FORECAST WILL START TO SLOWLY TREND TOWARD THIS NEW SOLUTION BUT NOT COMPLETELY JUMP ON THE BAND WAGON UNTIL SEE ADDITIONAL MODEL RUNS. A RIDGE OF HIGH PRESSURE WILL TRACK OVERHEAD FOR THE MIDDLE OF THE WEEKEND AND THEN FLATTEN INTO MORE ZONAL FLOW ALOFT. TEMPS WILL STAY ON THE COOLER SIDE FRI AND THEN WARM DURING THE WEEKEND. EVEN WITH SMALL DISTURBANCES MOVING THROUGH THE FLOW OVER NM MOISTURE SHOULD BE LIMITED TO INCREASING CLOUD COVER SLIGHTLY AND PRECLUDE PRECIPITATION. && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ104-106>108. WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ003-008-009. WINTER WEATHER ADVISORY UNTIL 5 AM MST THURSDAY FOR THE FOLLOWING ZONES...NMZ002-004. HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ005>007-010>021-026. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 532 AM MST WED FEB 28 2007 NMZ001>021-026-011300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 532 AM MST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM THIS EVENING FOR THE GILA REGION...LOWER RIO GRANDE VALLEY...AND FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE EASTERN PLAINS. WEST WINDS WILL INCREASE BECOMING 35 TO 45 MPH WITH GUSTS TO 60 MPH. WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE WESTERN MOUNTAINS...MIDDLE AND UPPER RIO GRANDE VALLEY. WEST WINDS WILL INCREASE BECOMING 25 TO 35 MPH WITH GUSTS TO 50 MPH. A WINTER WEATHER ADVISORY IS IN EFFECT OVER THE NORTHWEST AND NORTHERN MOUNTAINS TODAY AND TONIGHT FOR STRONG WINDS AND ACCUMULATING SNOWFALL OVER THE NORTHERN PORTION OF THE NORTHERN AND NORTHWEST MOUNTAINS ESPECIALLY NEAR THE COLORADO BORDER. WEST WINDS WILL INCREASE BECOMING 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS AND SNOW COMBINED WILL CREATE BLOWING SNOW AND REDUCED VISIBILITIES. A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 8 PM FOR THE MIDDLE RIO GRANDE VALLEY...EAST CENTRAL HIGHLANDS AND PLAINS...AND NORTHEAST PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE MIDDLE RIO GRANDE VALLEY...EAST CENTRAL HIGHLANDS AND PLAINS...AND NORTHEAST PLAINS ON THURSDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
16 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18969, 18970, 18971, 18972, 18973, 18974, 18975, 18976, 18977, 18978, 18979, 18980, 18981, 18982, 18983, 18984.